Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 106, NWS La Crosse, WI

August 6, 2013Taylor County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 6, 2013, 9:39 PM CDT for Taylor County, Wisconsin. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2013, 9:39 PM CDT (02:39 UTC)
Expired
Aug 6, 2013, 10:30 PM CDT
In force
51 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Taylor County, WI

The radar

The La Crosse radar (KARX), 175 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 9:59 PM CDTHAIL 0.756 Nw Medford, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 7:31 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 424 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
424 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1453 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WUUS53 KARX 070239
SVRARX
WIC119-070330-
/O.NEW.KARX.SV.W.0106.130807T0239Z-130807T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
939 PM CDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 1030 PM CDT

* AT 938 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF
  CHELSEA...AND MOVING EAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHELSEA AROUND 955 PM CDT.
  RIB LAKE AROUND 1005 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE NORTH TWIN LAKE...THE MONDEAUX
FLOWAGE...ESADORE LAKE...HIGHWAY 13 AND COUNTY ROAD M...HIGHWAY M AND
JOE MARTIN ROAD AND GOODRICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4538 9005 4512 9004 4511 9019 4519 9072
      4538 9071
TIME...MOT...LOC 0239Z 277DEG 33KT 4526 9054

HAIL...1.00IN
WIND...<50MPH

$$

RRS
4 follow-up statements
735 
WWUS53 KARX 070247
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
947 PM CDT TUE AUG 6 2013

WIC119-070330-
/O.CON.KARX.SV.W.0106.000000T0000Z-130807T0330Z/
TAYLOR WI-
947 PM CDT TUE AUG 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
TAYLOR COUNTY UNTIL 1030 PM CDT...

AT 946 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
CHELSEA...AND MOVING EAST AT 40 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHELSEA AROUND 955 PM CDT.
  RIB LAKE AROUND 1005 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HIGHWAY 13 AND COUNTY ROAD
M...HIGHWAY M AND JOE MARTIN ROAD AND GOODRICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4538 9064 4538 9005 4512 9004 4511 9019
      4519 9069
TIME...MOT...LOC 0248Z 277DEG 33KT 4525 9042

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...<50MPH

$$

RRS
742 
WWUS53 KARX 070257
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
957 PM CDT TUE AUG 6 2013

WIC119-070330-
/O.CON.KARX.SV.W.0106.000000T0000Z-130807T0330Z/
TAYLOR WI-
957 PM CDT TUE AUG 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
TAYLOR COUNTY UNTIL 1030 PM CDT...

AT 954 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHELSEA...AND
MOVING EAST AT 35 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RIB LAKE AROUND 1005 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HIGHWAY M AND JOE MARTIN ROAD
AND GOODRICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4538 9058 4538 9005 4512 9004 4511 9019
      4517 9058
TIME...MOT...LOC 0257Z 277DEG 32KT 4524 9033

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...<50MPH

$$

RRS
290 
WWUS53 KARX 070311
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1011 PM CDT TUE AUG 6 2013

WIC119-070330-
/O.CON.KARX.SV.W.0106.000000T0000Z-130807T0330Z/
TAYLOR WI-
1011 PM CDT TUE AUG 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
TAYLOR COUNTY UNTIL 1030 PM CDT...

AT 1006 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF CHELSEA...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL TAYLOR COUNTY...INCLUDING THE FOLLOWING LOCATIONS...GOODRICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4515 9045 4535 9043 4535 9005 4512 9004
      4511 9019
TIME...MOT...LOC 0311Z 278DEG 31KT 4522 9018

HAIL...1.00IN
WIND...<50MPH

$$

RRS
033 
WWUS53 KARX 070326
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1026 PM CDT TUE AUG 6 2013

WIC119-070336-
/O.EXP.KARX.SV.W.0106.000000T0000Z-130807T0330Z/
TAYLOR WI-
1026 PM CDT TUE AUG 6 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TAYLOR COUNTY
WILL EXPIRE AT 1030 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM CDT.

LAT...LON 4515 9045 4535 9043 4535 9005 4512 9004
      4511 9019
TIME...MOT...LOC 0326Z 278DEG 31KT 4520 9000

$$

RRS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 8:05 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 6, 8:05 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
805 PM CDT TUE AUG 6 2013

.MESOSCALE DISCUSSION...
ISSUED AT 805 PM CDT TUE AUG 6 2013

CONVECTION CONTINUES ACROSS CENTRAL MINNESOTA AND NOW INTO
PORTIONS OF NORTHWEST WISCONSIN AS DPVA SPREADS DOWNSTREAM. STILL
LOOKING AT THE EARLIEST ARRIVAL TIME INTO THE FORECAST AREA BEING
BETWEEN 830 AND 9 PM...IN THE LAKE CITY MN AND WESTERN TAYLOR
COUNTY AREAS. MLCAPE STILL LOOKS FAVORABLE FOR THE STORMS TO
CONTINUE WITH VALUES OF 1000-1500 J/KG ACROSS MUCH OF THE FORECAST
AREA AS OF 00Z PER RAP ANALYSIS. ONE THING OF INTEREST IS THE WARM
NOSE AT 800MB ON THE 00Z MPX SOUNDING. 06.22Z LOCAL WRF RUN AS
WELL AS THE 06.18Z NAM BOTH SUGGEST THE BULK OF THE CONVECTION
WILL END UP STAYING MAINLY ALONG AND NORTH OF I-94. IT APPEARS THE
REASON IS THAT THIS WARM NOSE AT 800MB IS A FEW DEGREES WARMER
ACROSS SOUTHERN MN...CAPPING CONVECTION DESPITE THE COLD FRONT
PUSHING THROUGH THERE. 00Z RAP ANALYSIS ALSO DEPICTED A 100-150
J/KG MLCIN IN SOUTHWEST MN...WHICH THE SOUTHWEST WINDS HELP ADVECT
AHEAD OF THE SOUTHWARD DROPPING FRONT.

SEVERE THUNDERSTORM WATCH WAS ISSUED ABOUT A HALF HOUR AGO
ENCOMPASSING MOST AREAS NORTH OF I-90...MINUS DODGE...OLMSTED AND
MOWER COUNTIES IN MN. WATCH AREA BASICALLY HITS THE EDGE OF THE
CAPPING AND THE TRACK OF THE SHORTWAVE. LARGE HAIL MAY BE AN
INITIAL CONCERN WITH THE CONVECTION AS IT COMES INTO THE FORECAST
AREA...BUT ANTICIPATING AN EVOLUTION TOWARDS WIND AS COLD POOLS
CONTINUE TO DEVELOP. HAVE NOTICED WIND GUSTS BECOMING MUCH MORE
APPARENT ON OBSERVATIONS IN CENTRAL MN...WITH GUSTS OF 41 KT AT
MSP...24 KT AT LITCHFIELD AND 36 KT AT WILLMAR.

&&

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)
ISSUED AT 305 PM CDT TUE AUG 6 2013

MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES AND SEVERE
THREAT TONIGHT...TEMPERATURES THRU THE PERIOD.

18Z DATA ANALYSIS HAD LOW PRESSURE CENTERED NEAR THE MN/ND/SD BORDER.
WEAK WARM FRONT EXTENDED FROM THE LOW TO NEAR THE MN/WI BORDER WHILE
A SECOND TROUGH/FRONT EXTENDED INTO SOUTHWEST MN/WESTERN IA.
INSTABILITY CONTINUED TO BUILD IN AREAS SOUTH OF THE WARM FRONT...
WHERE PLENTY OF SUNSHINE WAS HELPING PUSH TEMPS INTO THE LOWER 80S
AND SOUTH TO SOUTHWEST SFC-850MB FLOW WAS INCREASING SFC DEW POINTS
INTO THE MID/UPPER 60S ACROSS MUCH OF IA/NEARBY AREAS. CONVECTION
SINCE LATE MORNING CONFINED TO CENTRAL MN/NORTHWEST WI...EAST OF THE
LOW AND NORTH OF THE WARM FRONT. WV IMAGERY SHOWING SHORTWAVE ENERGY
SPREADING FROM THE DAKOTAS/MT INTO MN.

NO MAJOR PROBLEMS NOTED IN 06.12Z MODEL INITIALIZATIONS. GFS SFC
DEW POINT ANALYSIS WITH ITS USUAL POOR DEPICTION OF REALITY AT 12Z.
SOLUTIONS SIMILAR FOR TONIGHT THRU WED NIGHT WITH PASSAGE OF THE
COLD FRONT TONIGHT THEN COOLER/DRIER CAN HIGH PRESSURE BUILDING IN
FOR WED/WED NIGHT. DPROG/DT OF 500MB HGTS AT 06.12Z SHOWED THE
MODEL RUNS OF 04.12Z AND 05.12Z VERIFIED WELL ACROSS NOAM/EASTERN
PAC WITH LATEST RUNS OFFERING A TIGHT CONSENSUS OF THE EARLIER RUNS.
CONSENSUS TIGHTER AS THE MT/DAKOTAS SHORTWAVE ENERGY MOVES ACROSS THE
REGION TONIGHT. FOR WED/WED NIGHT LATEST CONSENSUS FAVORS MORE
EASTERLY OF EARLIER MODELS AS THE LOW JUST SOUTHWEST OF HUDSONS BAY
LOW SINKS SLOWLY SOUTH INTO WESTERN ONT BY 12Z THU. CHECK OF OBS
VS. MODEL DATA AT 18Z SHOW ALL WERE REASONABLE WITH THE ND/MN/SD
BORDER LOW BUT WERE ON THE WEAK SIDE WITH THE FRONTS/TROUGHS TO THE
EAST/SOUTH OF THE LOW. MODELS GENERALLY A BIT ROBUST WITH THE DEW
POINT INCREASE INTO EASTERN SD/WESTERN MN AHEAD OF THE LOW. MODELS
STRUGGLED WITH 12-18Z PRECIP ACROSS MUCH OF THE UPPER MIDWEST...
BEING TOO WIDESPREAD. NO ONE MODEL FAVORITE AND SIDED WITH THE
MODEL/ENSEMBLE CONSENSUS. WITH DETAIL DIFFERENCES IN CONVECTIVE
EVOLUTION LATE THIS AFTERNOON/EVENING...SHORT-TERM FCST CONFIDENCE
AVERAGE TONIGHT...THEN GOOD WED/WED NIGHT UNDER HIGH PRESSURE.

IN THE SHORT TERM..LOW AND COLD FRONT MOVE EAST THRU THIS EVENING
INTO THE MOIST/UNSTABLE AIRMASS OVER THE AREA. THIS AS THE DAKOTAS/
MT SHORTWAVE ENERGY AND SOME 500-300MB PV ADVECTION PIVOT
SOUTHEAST ACROSS MN/WI. THIS WITH 0-6KM SHEAR IN THE 40-50KT
RANGE. CONVECTION EXPECTED TO INITIATE ALONG THE SOUTHWEST
MN/WESTERN IA TROUGH/FRONT LATE THIS AFTERNOON THEN SPREAD EAST
INTO/ACROSS THE FCST AREA THIS EVENING INTO THE EARLY OVERNIGHT
HOURS. SOME OF THE TSRA LOOKING TO BE SEVERE THIS EVENING...SEE
SWODY1 FOR MORE DETAILS. PREVIOUS FCST GRIDS ALREADY HAD SHRA/TSRA
CHANCES CENTERED ON THIS EVENING IN THE 70-80 PERCENT RANGE...JUST
TRENDED FOR A BIT MORE OF THE EXPECTED TIMING OF THE PRECIP/FRONT
ACROSS THE FCST AREA OVERNIGHT. GOOD MODEL CONSENSUS FOR THE COLD
FRONT TO BE EAST/SOUTH OF THE FCST AREA BY 12Z WED WITH LOWER
LEVEL COLD ADVECTION/SUBSIDENCE/DRYING SPREADING SOUTH ACROSS THE
AREA IN ITS WAKE. TRENDED FCST GRIDS DRY FOR WED AS CAN HIGH
PRESSURE SINKS SOUTH INTO THE UPPER MIDWEST.

CENTER OF THE HIGH DRIFTS OVERHEAD WED NIGHT WITH WHAT SHOULD BE
LIGHT WINDS/MOSTLY CLEAR-CLEAR SKIES. CONCERN RETURNS TO THE
POTENTIAL FOR LATE NIGHT/EARLY MORNING RADIATIONAL FOG. GIVEN THE
TIME OF YEAR AND WHAT SHOULD BE RATHER WIDESPREAD RAINS TONIGHT
AND SOME EVAPO-TRANSPIRATION DEW POINT RECOVERY WED EVENING...DID
ADD PATCHY VALLEY FOG TO FCST GRIDS FOR LATE WED NIGHT/EARLY THU
MORNING. WITH NO ONE MODEL FAVORITE...USED A BLEND OF THE
NUMERICAL TEMP GUIDANCE FOR LOWS/HIGHS TONIGHT THRU WED NIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 305 PM CDT TUE AUG 6 2013

MAIN FORECAST CONCERNS FOR THURSDAY THROUGH FRIDAY NIGHT...SHRA/TSRA
CHANCE MAINLY NORTH OF I-90 THU NIGHT...TEMPERATURES.

MODELS CONTINUE WITH TIGHTENING CONSENSUS THU/THU NIGHT AS THE
ONTARIO MID LEVEL LOW MOVES EAST AND A STRONGER SHORTWAVE ROTATES
AROUND ITS BACKSIDE AND INTO THE REGION. BY FRI/FRI NIGHT TIMING
DIFFERENCES BEGIN TO INCREASE WITH THE EASTWARD PROGRESS OF THE MID
LEVEL LOW. OVERALL TREND THU THRU FRI NIGHT FAVORS FASTER OF
EARLIER MODELS WITH THIS LOW MOVING EAST. FCST CONFIDENCE FOR THE
THU-FRI NIGHT PERIOD IS AVERAGE TO GOOD.

CAN HIGH PRESSURE REMAINS OVER THE AREA THU FOR WHAT SHOULD BE A
DRY/QUIET/SEASONABLY COOL DAY. STRONGER TREND AMONG THE MODELS WITH
THE SHORTWAVE TO DROP ACROSS THE REGION THU NIGHT SENDS ANOTHER SFC
TROUGH/COLD FRONT INTO/ACROSS THE AREA. THIS RESULTS IN AN
INCREASING LOWER LEVEL THERMO-DYNAMIC FORCING SIGNAL TO PUSH INTO
THE FCST AREA THU NIGHT. PW VALUES PROGGED INTO THE 1 TO 1.25 INCH
RANGE THU NIGHT...ALONG WITH WEAK TO MODEST 850-500MB FN
CONVERGENCE. THIS LOWER LEVEL FORCING/LIFT DOES WEAKEN THRU THU
NIGHT AS THE SHORTWAVE ENERGY SHEARS EAST AND THE FRONT LOSES ITS
PUSH. HOWEVER...DID CONTINUE A 20-30 PERCENT SHRA/TSRA CHANCE ACROSS
THE NORTHWEST HALF OF THE FCST AREA THU EVENING...THEN A SMALL SHRA
CHANCE ACROSS MOST OF THE FCST AREA LATE THU NIGHT AS REMNANTS OF
THE FRONT AND LIFT PUSH TOWARD THE WI/IL BORDER. FRI/FRI NIGHT
LOOKING TO BE DOMINATED BY LOW LEVEL COLD ADVECTION/SUBSIDENCE/
DRYING AS YET ANOTHER CANADIAN HIGH BUILDS SOUTH INTO THE UPPER
MIDWEST...UNDER THE PERSISTENT NORTHWEST FLOW ALOFT. MAY YET NEED
TO ADD LATE NIGHT/EARLY MORNING VALLEY FOG MENTION TO GRIDS CENTERED
ON 12Z SAT BUT PLENTY OF TIME TO SORT OUT THOSE DETAILS. USED A
BLEND OF THE NUMERICAL GUIDANCE HIGHS/LOWS THU THRU FRI THEN FAVORED
COOLER OF GUIDANCE LOWS WITH CAN HIGH SETTLING OVERHEAD FRI
NIGHT.

FOR SATURDAY THRU TUESDAY...
THE MEDIUM RANGE MODEL RUNS OF 06.00Z/06.12Z ARE IN REASONABLE
AGREEMENT SAT-SUN AS THE 500MB FLOW OVER THE WEST COAST STAYS BLOCKY
AND A RATHER LARGE VORTEX REMAINS DOWNSTREAM OVER EASTERN CAN. SOME
CONSENSUS FOR A STRONGER SHORTWAVE TROUGH TO ROTATE AROUND THE WEST
SIDE OF THIS VORTEX AND INTO THE UPPER MIDWEST SUNDAY. TREND FROM
05.00Z RUNS IS FOR MORE TROUGHING/MID LEVEL LOW TO REMAIN NEAR JAMES
BAY INTO EARLY NEXT WEEK. THE BLOCKY WESTERN NOAM PATTERN PERSISTS
INTO THE MIDDLE OF NEXT WEAK...WITH THE EAST HALF OF NOAM REMAINING
UNDER TROUGHING AND MORE IMPORTANTLY THE WESTERN GREAT LAKES STAYING
UNDER NORTHWEST FLOW ALOFT. AS HAS BEEN THE CASE THE PAST WEEK OR
SO...CONFIDENCE FOR DAY 4-7 TEMPS REMAINING NEAR OR BELOW NORMAL IS
GOOD. CONFIDENCE IN PRECIP CHANCES FOR SAT-TUE BELOW AVERAGE DUE TO
TYPICAL NORTHWEST FLOW SHORTWAVE TIMING/DETAIL DIFFERENCES...
ESPECIALLY BY MON/TUE.

CANADIAN HIGH PRESSURE IS IN PLACE OVER THE UPPER MIDWEST TO START
THE WEEKEND...AND WITH LITTLE PROGRESSION OF THE FLOW PATTERN AND
CONTINUED NORTHWEST FLOW ALOFT...MODEL SIGNAL IS FOR SOME FORM OF
CANADIAN HIGH PRESSURE TO REMAIN OVER OR NEAR THE REGION WELL INTO
NEXT WEEK. VARIOUS MODELS BRING SMALL SHRA/TSRA CHANCES TO THE AREA
WITH PASSING SHORTWAVES FOR SUN-TUE. GIVEN THE LOOSE CONSENSUS FOR A
STRONGER SHORTWAVE TO DROP ACROSS THE REGION SUNDAY...WITH
INDICATIONS OF A SFC/LOWER LEVEL TROUGH...A ROUND OF MOISTURE
INCREASE AND THERMO-DYNAMIC FORCING...A SMALL SHRA/TSRA CHANCE
SUN/SUN NIGHT LOOKS REASONABLE. WITH HGTS LOOKING TO RISE MON/TUE AND
THE SFC HIGH REMAINING OVER THE REGION...DAYS 6/7 LOOK TO TREND MORE
DRY RATHER THAN WET. HOWEVER GIVEN WEAK RIPPLES IN THE FLOW AND
COOLER TEMPS ALOFT...CANNOT COMPLETELY RULE OUT A SHRA OR TSRA MON/
TUE AND LEFT THE SMALL MODEL/ENSEMBLE CONSENSUS RAIN CHANCES THESE
DAYS. SAT-TUE TEMPS REMAINING AROUND A CATEGORY BELOW NORMAL...PER
THE MODEL/ENSEMBLE CONSENSUS...APPEAR WELL TRENDED AT THIS TIME.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 625 PM CDT TUE AUG 6 2013

NUMEROUS SHOWERS AND STORMS ENCOMPASSED MUCH OF WEST CENTRAL
MINNESOTA AS OF 23Z. THIS PRECIPITATION STILL LOOKS POISED TO
IMPACT THE TAF SITES...BUT AT A LATER TIME THAN PREVIOUSLY
FORECAST. HAVE DELAYED THE STORM ARRIVAL TO AT LEAST 02-03Z AT
RST AND 03-04Z AT LSE. THEY SHOULD LAST ABOUT 3 HOURS AND THEN
EXIT OFF TO THE SOUTHEAST WITH THE PASSAGE OF A COLD FRONT.
ACCOMPANYING THE STORMS COULD BE SOME STRONG WIND GUSTS AND
HAIL...BUT TOO MUCH UNCERTAINTY EXISTS TO INCLUDE THESE IN THE
TAFS AT THIS TIME. HAVE INCLUDED A TEMPO FOR MVFR
VISIBILITIES...THOUGH...SINCE THERE IS POTENTIAL FOR HEAVY
DOWNPOURS. A FEW HOURS AFTER THE FRONTAL PASSAGE...COOLER AIR
RUNNING INTO THE MOIST AIRMASS IN PLACE IS LIKELY TO LEAD TO A
STRATUS DECK...WITH IFR CONDITIONS. THESE CEILINGS ARE EXPECTED TO
IMPROVE THROUGH THE MORNING AS DAYTIME MIXING AND NORTHWEST WINDS
DRIVE IN DRIER AIR INTO THE TAF SITES.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

MESOSCALE...AJ
SHORT TERM...RRS
LONG TERM....RRS
AVIATION...AJ
Hazardous weather outlook, Aug 6, 5:17 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
517 PM CDT TUE AUG 6 2013

MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-071200-
ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE-
MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINONA-
517 PM CDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS DEVELOPING ACROSS CENTRAL MINNESOTA ARE EXPECTED TO
TRACK ACROSS SOUTHEAST MINNESOTA BETWEEN 7 AND 11 PM...AND SOUTHWEST
INTO CENTRAL WISCONSIN BETWEEN 8 PM AND MIDNIGHT. LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN CONCERNS WITH THESE STORMS. AN ISOLATED
TORNADO IS ALSO POSSIBLE. LOCATIONS NORTH OF INTERSTATE 90 HAVE THE
HIGHEST CHANCES FOR SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SMALL THUNDERSTORM CHANCE NORTH OF INTERSTATE 90
THURSDAY EVENING. CURRENTLY...NONE OF THIS ACTIVITY IS EXPECTED TO
BECOME SEVERE. STORM CHANCES RETURN SUNDAY INTO MONDAY. ITS TOO
EARLY TO DISCERN THE SEVERE THREAT WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING. SPOTTER GROUPS MAY BE
NEEDED AS EARLY AS 7 PM.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-WIZ054-055-061-071200-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD-
MITCHELL-RICHLAND-WINNESHIEK-
517 PM CDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
AND FAR SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS DEVELOPING ACROSS CENTRAL MINNESOTA MAY TRACK ACROSS
NORTHEAST IOWA BETWEEN 8 AND 11 PM...AND FAR SOUTHWEST WISCONSIN
BETWEEN 9 PM AND MIDNIGHT. LARGE HAIL TO QUARTER SIZE AND DAMAGING
WINDS WITH GUSTS TO 60 MPH ARE THE MAIN CONCERNS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SMALL THUNDERSTORM CHANCE NORTH OF INTERSTATE 90
THURSDAY EVENING. CURRENTLY...NONE OF THIS ACTIVITY IS EXPECTED TO
BECOME SEVERE. STORM CHANCES RETURN SUNDAY INTO MONDAY. ITS TOO
EARLY TO DISCERN THE SEVERE THREAT WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 8 PM.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP/AJ

In the hours before

Special weather statement, Aug 6, 8:33 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
833 PM CDT TUE AUG 6 2013

WIZ017-029-032>034-042-070230-
BUFFALO-CLARK-JACKSON-MONROE-TAYLOR-TREMPEALEAU-
833 PM CDT TUE AUG 6 2013

...STRONG THUNDERSTORMS EXPECTED IN BUFFALO...CLARK...JACKSON...
MONROE...TAYLOR AND TREMPEALEAU COUNTIES...

AT 831 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 13
MILES NORTHWEST OF DONALD TO 5 MILES WEST OF MAXVILLE...MOVING EAST
AT 50 MPH.

WIND GUSTS UP TO 55 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS MAY
ACCOMPANY THESE STRONG THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
MONDOVI...JUMP RIVER...MODENA...THORP...STRUM AND OSSEO.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM WEDNESDAY
MORNING FOR SOUTHEAST MINNESOTA AND NORTHWESTERN WISCONSIN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

DTJ
Special weather statement, Aug 6, 9:28 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
928 PM CDT TUE AUG 6 2013

MNZ079-WIZ017-029-032>034-070330-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-WABASHA-
928 PM CDT TUE AUG 6 2013

...STRONG THUNDERSTORMS EXPECTED IN BUFFALO...CLARK...JACKSON...
TAYLOR...TREMPEALEAU AND WABASHA COUNTIES...

AT 926 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM COUNTY
ROADS D AND N TO 14 MILES NORTHWEST OF MAZEPPA...MOVING EAST AT 40
MPH.

WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS MAY
ACCOMPANY THESE STRONG THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
WESTBORO...STRUM...RIB LAKE...MEDFORD...PRICE...MODENA...LOYAL AND
DORCHESTER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM WEDNESDAY
MORNING FOR SOUTHEAST MINNESOTA AND NORTHWESTERN WISCONSIN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

DTJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 9:43 PM CDTSevere Thunderstorm WarningARXBuffalo, Jackson, Trempealeau62 min
Aug 6, 10:53 PM CDTSevere Thunderstorm WarningARXClark, Jackson, Monroe52 min
Aug 6, 11:03 PM CDTSevere Thunderstorm WarningARXBuffalo, La Crosse, Trempealeau42 min
Aug 6, 11:19 PM CDTSevere Thunderstorm WarningARXAdams, Juneau41 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.